MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0Q61,KII 8X100MM ZTHR SHLD BLD SYS 6/BX; GCJ

APPLIED MEDICAL RESOURCES C0Q61,KII 8X100MM ZTHR SHLD BLD SYS 6/BX; GCJ
Model Number C0Q61
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure performed: unknown - "when the scrub attempted to insert obturator into cannula, it would not fit.That is when they discovered the plastic piece for the blade shield had popped out.Dr.(b)(6) was the surgeon." additional information received via email from (b)(6) on september 22, 2016 - "the trocar had no contact with the patient, because they were never able to put the trocar together".See attaching pictures for explanation of malfunction."i was told by the materials manager that the scrub tech was getting the products ready for the case and when she went to insert the obturator into the cannula it would not fit.That is when they noticed that plastic piece had partially popped out.That is all she could tell me." patient status - no contact with patient.Type of intervention - na.
 
Additional Manufacturer Narrative
Investigation summary: the event product was returned to applied medical for evaluation.Upon inspection, engineering noted that the seal returned appeared to be a 5 mm kii® seal, while the obturator and cannula were 8 mm products.Two components were dislodged on the obturator.Engineering was able to replicate the complainant's experience by attempting to insert a similar 8 mm obturator, which was not activated, into a similar 5 mm seal.The likely root cause of the component dislodgement is due to the attempted insertion of an 8 mm obturator into the 5 mm seal.It's possible that the 5 mm and 8 mm seals could have been mixed due to a line clearance issue during seal assembly.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0Q61,KII 8X100MM ZTHR SHLD BLD SYS 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6049249
Report Number2027111-2016-00719
Device Sequence Number18922227
Product Code GCJ
UDI-Device Identifier00607915116149
UDI-Public(01)00607915116149(17)190609(30)01(10)1269914
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/09/2019
Device Model NumberC0Q61
Device Catalogue Number101066001
Device Lot Number1269914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1